0
TECHNICAL PAPERS

Asymptotics of Extensional Waves in Isotropic Elastic Plates

[+] Author and Article Information
N. A. Losin

10834 N. 32nd Lane, Phoenix, AZ 85029

J. Appl. Mech 65(4), 1042-1047 (Dec 01, 1998) (6 pages) doi:10.1115/1.2791898 History: Received September 27, 1997; Revised March 02, 1998; Online October 25, 2007

Abstract

The long and short-wave asymptotics of order O(η6), η = kh, for free extensional vibrations of an infinite isotropic elastic plate are studied. The asymptotic model for flexural and extensional wave motion applicable for both long and short-wave approximations and for any materials is developed. The velocity and frequency dispersion relations for extensional waves are derived in analytical form from the system of three-dimensional dynamic equations of linear elasticity. All dispersion equations and the group velocity formula are presented as explicit functions in material parameter γ = cs2/cL2 (the ratio of the velocities squared of the flexural and extensional waves) without any correction factors as in the Reissner-Mindlin theory. Variations of the velocity and frequency spectra depending on Poisson’s ratio ν are illustrated graphically. The results are discussed and compared to those obtained and summarized by Mindlin (1960), Mindlin and Medick (1959), Tolstoy and Usdin (1953, 1957), Achenbach (1973), and Graff (1991).

Copyright © 1998 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In